Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 96, NWS Twin Cities, MN

July 3, 2025Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 2025, 11:15 PM CDT for Eau Claire County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2025, 11:15 PM CDT (04:15 UTC)
Expired
Jul 3, 2025, 11:45 PM CDT
In force
30 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3052 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
2.1
Supercell composite
17.6

Open this sounding in Storm Lab

The text

As transmitted.

995 
WUUS53 KMPX 040415
SVRMPX
WIC035-040445-
/O.NEW.KMPX.SV.W.0096.250704T0415Z-250704T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1115 PM CDT Thu Jul 3 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  South Central Eau Claire County in west central Wisconsin...

* Until 1145 PM CDT.

* At 1115 PM CDT, a severe thunderstorm was located 9 miles south of 
  Fall Creek, or 18 miles southeast of Eau Claire, moving southeast 
  at 10 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Augusta and Foster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4471 9116 4460 9105 4460 9138 4463 9139
TIME...MOT...LOC 0414Z 334DEG 8KT 4463 9125

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

MPG
1 follow-up statement
523 
WWUS53 KMPX 040435
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1135 PM CDT Thu Jul 3 2025

WIC035-040445-
/O.EXP.KMPX.SV.W.0096.000000T0000Z-250704T0445Z/
Eau Claire WI-
1135 PM CDT Thu Jul 3 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1145 PM CDT FOR SOUTH 
CENTRAL EAU CLAIRE COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and has exited the warned area. Therefore, the warning will 
be allowed to expire. However, heavy rain is still possible with 
this thunderstorm.

&&

LAT...LON 4471 9116 4460 9105 4460 9138 4463 9139
TIME...MOT...LOC 0415Z 334DEG 8KT 4463 9125

$$

MPG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:32 PM CDT, 3 hours 43 minutes earlier. Its key messages:

  • A Heat Advisory remains in effect for western MN today, and for the Twin Cities metro Friday. Portions of western WI have also been included in a Heat Advisory on Friday.
  • Showers and thunderstorms are expected late Friday into Saturday.
  • Relief from the heat going into next week with no strong signal for anomalous temperatures.
Area forecast discussion, Jul 3, 7:32 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
732 PM CDT Thu Jul 3 2025

.KEY MESSAGES...

- A Heat Advisory remains in effect for western MN today, and
  for the Twin Cities metro Friday. Portions of western WI have
  also been included in a Heat Advisory on Friday.

- Showers and thunderstorms are expected late Friday into Saturday.

- Relief from the heat going into next week with no strong
  signal for anomalous temperatures.

&&

.DISCUSSION...
Issued at 231 PM CDT Thu Jul 3 2025

It is hot and steamy this afternoon as temperatures have climbed
into the upper 80s to lower 90s while dewpoints remain mostly above
65. The worst heat is currently in western MN where a Heat Advisory
(for heat indices over 100) remains in effect until 8 PM this
evening. Current visible satellite imagery reveals a band of
cumulus clouds beginning to fester from central MN southeast
into southern WI. These clouds seem to be developing along a
differential heating boundary and it is this boundary that could
be the focus for isolated thunderstorms over MN later this
afternoon. We aren't expecting anything widespread, but a
cluster of storms may form by early this evening. Surface
mesoanalysis already has 2500-3000+ J/kg of SBCAPE across the
area. Any initial updrafts should be strong to potentially
severe with large hail being one of the primary threats.
Fortunately, vertical wind shear is less than 30 knots (not
sufficient for supercells) so storms will have trouble remaining
organized and likely grow into small clusters. This would
transition the threat to damaging winds instead. Isolated to
scattered showers and storms seem probable to fire over WI later
tonight with the arrival of a mid-level impulse. One or two
severe cells may occur with this activity also before upscale
clustering occurs. Rain should exit east of our WI counties soon
after sunrise Friday morning.

Lows will only drop into the upper 60s to mid 70s tonight, setting
the stage for another hot and steamy day Friday. With highs reaching
the low to mid 90s and dewpoints struggling to fall below 70, heat
indices will be above 95 for much of the area in the afternoon. A
Heat Advisory remains in effect for the Twin Cities metro from 12-8
PM Friday. We have also issued a Heat Advisory for Rusk, Chippewa,
and Eau Claire counties in WI Friday afternoon as WBGT values will
be at least 85 for 4 hours. With so many outdoor activities expected
for the holiday, be sure to have ways to stay cool as heat illness
can sneak up quickly. During Friday evening, showers and
thunderstorms that had formed ahead of a cold front over the eastern
Dakotas should arrive in western MN. As this activity travels east
Friday night, one or two clusters of storms may be capable of
producing severe wind gusts. The other concern is the timing of
precipitation as firework shows are scheduled across the area. As of
now, it looks like western MN will be the only ones in danger of
being "rained out" as rain for areas east (including the Twin
Cities) looks to hold off until after midnight. QPF amounts could
exceed 1" with any slower moving storms. Lows Friday night will be
stuffy again in the upper 60s to lower 70s.

Areas of showers and storms should be ongoing across eastern MN and
western WI Saturday morning. This activity will continue to slowly
travel east and likely exit our area by the afternoon. However,
guidance highly suggests redevelopment of convection over the same
region Saturday afternoon/evening. Another Marginal risk is in
effect for an increased possibility of severe wind gusts with any
stronger storms. A cold frontal passage will make Saturday's highs
(and beyond) cooler with afternoon highs in the upper 70s to lower
80s. With the entire weather system traveling east any lingering
rain over WI should end by Sunday morning.

The weather for the first half of next week looks very uniform
temperature-wise. Highs will fluctuate within 5 degrees of the upper
70s to lower 80s while lows behave similarly in the upper 50s to
lower 60s. Chances for rain do exist towards mid-week with the best
chance (30-50%) occurring Tuesday as a shortwave dives from the
Canadian Prairies into the Great Lakes. Forecast model divergence
grows towards the end of next week as models differ in the evolution
of the upper-level pattern. Ridging over the western CONUS seems
highly likely but the amount of troughing that occurs in the eastern
CONUS would have an effect on how much more rain we could see over
the next couple of weeks.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 647 PM CDT Thu Jul 3 2025

Based recent trends on convection and rapid updating models,
pared back TS mention quite a bit this evening, leaving only the
potential at EAU. Storms have become more widespread in Iowa,
and it appears storms will stay with this deeper mid-level
moisture as it track from eastern IA toward central WI. Other
than that TS threat, it will be a quiet period, with VFR
conditions. Gusty South/SSW winds will develop on Friday, with
the next round of convection looking to hold off until after
this period.

KMSP...The MCV we've been tracking all day is moving over the
Twin Cities now and has yet to produce any convection. With this
quickly moving east of MSP this period, that should greatly
diminish the TS potential the rest of the period. For the Friday
night TS threat, that looks to come after 6z Sat.

/OUTLOOK FOR KMSP/
SAT...Chc MVFR cigs. TSRA likely. Wind SW 5-10kts.
SUN...VFR. Wind NW 5-10kts.
MON...VFR. Wind SE 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT this evening for Lac Qui Parle-
     Yellow Medicine.
     Heat Advisory from noon to 8 PM CDT Friday for Anoka-Carver-
     Dakota-Hennepin-Ramsey-Scott-Washington.
WI...Heat Advisory from 1 PM to 5 PM CDT Friday for Chippewa-Eau
     Claire-Rusk.

&&

DISCUSSION...CTG
AVIATION...MPG
Hazardous weather outlook, Jul 3, 2:53 PM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
253 PM CDT Thu Jul 3 2025

MNZ043>045-050>053-059>063-066>070-075>078-083>085-092-093-
WIZ014>016-023>028-042000-
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley-Carver-
Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-
Steele-Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-
Pepin-Chippewa-Eau Claire-
253 PM CDT Thu Jul 3 2025

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southeast Minnesota...northwest Wisconsin and west central
Wisconsin.

.DAY ONE...Tonight.

Isolated thunderstorms possible this evening. There is a Marginal
(1 of 5) risk of severe weather with hail and strong winds the
primary threats. Heat index values rising into the upper 80s to
mid 90s into early this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hotter with heat index values in the mid to upper 90s Friday.
Another round of strong storms will move through the Upper
Midwest Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ041-042-047>049-054>058-064-065-073-074-082-091-042000-
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan-
Martin-
253 PM CDT Thu Jul 3 2025

This Hazardous Weather Outlook is for portions of central
Minnesota...south central Minnesota...southwest Minnesota and
west central Minnesota.

.DAY ONE...Tonight.

Hotter with heat index values in the mid 90s to low a few degrees
over 100 into early this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat continues with more heat index values in the mid to upper 90s
Friday. Another round of strong storms will move through the
Upper Midwest Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Special weather statement, Jul 3, 9:44 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
944 PM CDT Thu Jul 3 2025

MNZ053-063-WIZ014-015-023-025-027-028-040345-
Dunn WI-Washington MN-Barron WI-Chisago MN-Chippewa WI-Eau Claire
WI-Polk WI-St. Croix WI-
944 PM CDT Thu Jul 3 2025

...STRONG THUNDERSTORMS WILL IMPACT DUNN...EAU CLAIRE...NORTHERN
WASHINGTON...SOUTHEASTERN CHISAGO...SOUTHWESTERN BARRON...
SOUTHWESTERN CHIPPEWA...ST. CROIX AND SOUTHEASTERN POLK COUNTIES
UNTIL 1045 PM CDT...

At 944 PM CDT, Doppler radar was tracking a region of scattered
strong thunderstorms extending from over Chisago City to 8 miles
south of Augusta, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Eau Claire, Menomonie, Forest Lake, Chippewa Falls, Hugo, New
  Richmond, Altoona, Lake Hallie, Chisago City, Lindstrom, Scandia,
  Amery, Lake Wissota, Somerset, Osceola, St. Croix Falls, Baldwin,
  Hammond, Roberts and Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4532 9302 4556 9287 4528 9181 4470 9092
      4463 9092 4460 9096 4460 9162 4461 9165
      4468 9165 4468 9186 4480 9200 4486 9214
      4486 9234 4525 9302
TIME...MOT...LOC 0243Z 252DEG 11KT 4533 9287 4506 9192 4456 9115

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MPG
Local storm report, Jul 3, 10:16 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1016 PM CDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     Hail             3 S Chisago City        45.33N 92.90W
07/03/2025  M1.00 Inch       Chisago            MN   Public

            Report from mPING: Quarter (1.00 in.).

&&

Strus
Special weather statement, Jul 3, 11:12 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1112 PM CDT Thu Jul 3 2025

MNZ053-WIZ014-015-023-025-027-028-040515-
Dunn WI-Barron WI-Chisago MN-Chippewa WI-Eau Claire WI-Polk WI-
St. Croix WI-
1112 PM CDT Thu Jul 3 2025

...STRONG THUNDERSTORMS WILL IMPACT DUNN...EAU CLAIRE...SOUTHEASTERN
CHISAGO...BARRON...CHIPPEWA...ST. CROIX AND POLK COUNTIES UNTIL 1215
AM CDT...

At 1112 PM CDT, Doppler radar was tracking an area of scattered
strong thunderstorms extending from 9 miles southwest of Augusta to
6 miles north of Star Prairie, moving southeast at 15 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Eau Claire, Menomonie, Chippewa Falls, New Richmond, Altoona, Lake
  Hallie, Stanley, Bloomer, Barron, Amery, Lake Wissota, Somerset,
  Osceola, Chetek, Cumberland, St. Croix Falls, Baldwin, Hammond,
  Cameron and Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4564 9272 4564 9253 4572 9253 4546 9179
      4535 9154 4529 9154 4529 9141 4507 9092
      4460 9092 4460 9165 4468 9165 4468 9193
      4480 9214 4486 9214 4486 9224 4515 9275
TIME...MOT...LOC 0411Z 301DEG 14KT 4457 9123 4491 9195 4529 9255

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

MPG

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:44 PM CDTSpecial Weather StatementMPXDunn, Eau Claire, Saint Croix61 min
Jul 3, 9:57 PM CDTSevere Thunderstorm WarningMPXSaint Croix48 min
Jul 3, 10:01 PM CDTSevere Thunderstorm WarningMPXPolk44 min
Jul 3, 10:42 PM CDTSevere Thunderstorm WarningMPXDunn, Saint Croix48 min
Jul 3, 11:12 PM CDTSpecial Weather StatementMPXBarron, Chippewa, Dunn, Eau Claire, Polk, Saint Croix63 min
Jul 4, 12:18 AM CDTSpecial Weather StatementMPXEau Claire, Pepin42 min
Jul 4, 12:26 AM CDTSpecial Weather StatementMPXRusk34 min
Jul 4, 12:52 AM CDTSpecial Weather StatementMPXChippewa23 min
Jul 4, 1:14 AM CDTSpecial Weather StatementMPXEau Claire31 min
Jul 4, 1:47 AM CDTSpecial Weather StatementMPXChippewa28 min
Jul 4, 2:12 AM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.